0
RESEARCH PAPERS

Classification of Serial Robot-Manipulators with Nonremovable Singularities

[+] Author and Article Information
A. Karger

Mathematical Institute of the Charles University, Praha, Czech Republic

J. Mech. Des 118(2), 202-208 (Jun 01, 1996) (7 pages) doi:10.1115/1.2826870 History: Received April 01, 1995; Revised October 01, 1995; Online December 11, 2007

Abstract

In this paper we discuss singular configurations of serial robot-manipulators with respect to their removability. A removable singularity is a singularity which can be removed from a motion of the end-effector by a small change of the motion. The most interesting situation appears for robot-manipulators with 5 degrees of freedom, because the case of 4 degrees of freedom is easy and singular configurations of robot-manipulators with 6 degrees of freedom are nonremovable. In the paper we give the complete list of all 5R robot-manipulators which have nonremovable singularities. The image of the singular set in the parameter space for such manipulators can be a plane, a quadric, a cylinder or an algebraic surface of degree 3 or 7. All of them are explicitly given.

Copyright © 1996 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In